Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2005, 4:22 PM MDT for Kit Carson County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 4:22 PM MDT (22:22 UTC)
- Expired
- Jun 15, 2005, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:46 PM MDT | TORNADO | 8 Nw Seibert, CO | REPORTED ON THE GROUND FOR A MINUTE AND A HALF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 152222 SVRGLD COC063-152315- /O.NEW.KGLD.SV.W.0129.050615T2222Z-050615T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 422 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIT CARSON COUNTY IN EAST CENTRAL COLORADO * UNTIL 515 PM MDT * AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEIBERT...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VONA AROUND 455 PM MDT... STRATTON AROUND 515 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 398 AND 428 IN COLORADO. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 3947 10303 3909 10300 3911 10240 3953 10249 $$ KILLINGSWORTH
3 follow-up statements
000 WWUS53 KGLD 152239 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 438 PM MDT WED JUN 15 2005 COC063-152315- /O.CON.KGLD.SV.W.0129.000000T0000Z-050615T2315Z/ KIT CARSON CO- 438 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM MDT FOR KIT CARSON COUNTY... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF SEIBERT. THIS STORM WAS WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN KIT CARSON COUNTY AT 500 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3956 10303 3922 10300 3933 10246 3957 10250 $$ KILLINGSWORTH
000 WWUS53 KGLD 152243 CCA SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 438 PM MDT WED JUN 15 2005 COC063-152315- /O.CON.KGLD.SV.W.0129.000000T0000Z-050615T2315Z/ KIT CARSON CO- 438 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM MDT FOR KIT CARSON COUNTY... AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF SEIBERT. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN KIT CARSON COUNTY AT 500 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3956 10303 3922 10300 3933 10246 3957 10250 $$ KILLINGSWORTH
000 WWUS53 KGLD 152312 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 512 PM MDT WED JUN 15 2005 COC063-152322- /O.EXP.KGLD.SV.W.0129.000000T0000Z-050615T2315Z/ KIT CARSON CO- 512 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KIT CARSON COUNTY EXPIRES AT 515 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA. LAT...LON 3956 10303 3922 10300 3933 10246 3957 10250 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:55 PM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 1:55 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 155 PM MDT WED JUN 15 2005 .DISCUSSION...MSAS DATA CURRENTLY SHOWING A WEAK LOW ACROSS SOUTHEAST COLORADO AND A HIGH PRESSURE ACROSS CENTRAL OKLAHOMA. THOSE TWO FEATURES ARE HELPING TO CREATE A SOUTHERLY FLOW AND AN INCREASE MOISTURE. THIS IS ALSO EVIDENT BY THE MID 60 DEWPOINTS CREEPING INTO THE SOUTHERN ZONES. TODAY/TONIGHT...AMPLE HEATING AND THE INCREASE IN MOISTURE WILL HELP TO ESTABLISH UNSTABLE AIR ACROSS THE TERRAIN IN COLORADO. STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THEN DRIFT SLOWLY EASTWARD WITH THE 0-6KM WIND BEING 15-20 KTS. AS THE DAY PROGRESSES...BOTH THE NAM AND RUC SHOW A DECENT INSTABILITY AXIS NORTH/SOUTH ACROSS THE CWA. HOWEVER...THERE ARE SOME MINOR DIFFERENCES REGARDING THE CAP ACROSS THE EAST. THE NAM SEEMS TO HOLD IT LONGER...WHILE THE RUC ERODES IT BY 21Z. CURRENT THINKING IS TO GO WITH THE MORE PROGRESSIVE RUC AS SOME CU IS SEEN ON THE VISIBLE SATELLITE IN THE EAST. ASSUMING THE CAP DOES BREAK...STORMS THAT MAKE IT EASTWARD SHOULD HAVE A BETTER POTENTIAL OF BEING SUPER-CELLULAR IN NATURE. SHEAR VALUES ALSO SUPPORT THIS. STORMS ARE EXPECTED TO REMAIN OVERNIGHT WITH 850 JET AND SOME CONVERGENCE NOSING INTO THE AREA. WITH THAT SAID...DID ADJUST POPS FOR TONIGHT AND INCREASED QPF ACROSS THE SOUTHEASTERN ZONES...BUT ENDED PRECIP BY MORNING. THURSDAY/THURSDAY NIGHT...TOMORROW WILL BE PRETTY SIMILAR TO TODAY...WITH AFTERNOON CONVECTION. HOWEVER...UPSLOPE FLOW SEEMS TO BE STRONGER...WHICH WOULD CONFINE STORMS TO THE TERRAIN IN COLORADO EARLY ON AND EASTERLY PROGRESSION LATE. SLIGHT CHANGE MADE TO TOMORROW NIGHTS POPS AND QPF...MAINLY ORIENTATION. GFS AND NAM CHANGED FROM THE PREVIOUS RUN. INSTEAD OF PUSHING CONVECTION/MCS FROM NEBRASKA DUE SOUTH IN CENTRAL CWA...MODELS TAKE IT FURTHER WEST AND ALONG A BOUNDARY. THIS MAY BE IN RESPONSE TO A STRONGER BACKING RIDGE IN THE EAST. RAISED QPF AMOUNTS ACROSS THE SOUTHWEST AS STORMS WILL HAVE LITTLE MOVEMENT OFF OF THE BOUNDARY AND AN AMPLE MOISTURE AXIS TO WORK WITH. FRIDAY...NOT A LOT OF CONFIDENCE FOR PRECIP...BUT LEFT OVER BOUNDARY AND DAYTIME HEATING MAY BE ENOUGH FOR A FEW THUNDERSTORMS. DID HOWEVER...LOWERED MAXES A FEW AS UPSLOPE REGIME AND COOLER 850 TEMPS SETTLE OVER THE AREA. RIDGE BUILDS ACROSS THE CENTRAL US WITH A SEMI OMEGA BLOCK IN THE PATTERN. KEPT WITH THE CURRENT FORECAST...HOT AND DRY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && MBM
Hazardous weather outlook, Jun 15, 10:40 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT WED JUN 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1040 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON ACROSS COLORADO AND PARTS OF WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA. THE THUNDERSTORMS WILL THEN MOVE SLOWLY EAST ACROSS WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA THIS EVENING. SOME THUNDERSTORMS WILL LIKELY BE SEVERE. SOUTHERLY WINDS WILL BRING A RETURN OF LOW LEVEL MOISTURE TO THE TRI-STATE AREA TODAY. AS AFTERNOON TEMPERATURES CLIMB INTO THE 80S THE ATMOSPHERE WILL BECOME VERY UNSTABLE. THUNDERSTORMS SHOULD DEVELOP ALONG THIS AXIS OF INSTABILITY OR WEST OF A LINE FROM GOVE KANSAS TO BENKELMAN NEBRASKA. A WEATHER DISTURBANCE MOVING OUT OF THE ROCKIES WILL CAUSE COVERAGE AND INTENSITY OF THUNDERSTORMS TO INCREASE AS ACTIVITY MOVES ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THIS EVENING. THERE IS ENOUGH WIND SHEAR SO THAT SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL DEVELOP ALONG THE COLORADO FRONT RANGE BY MID-AFTERNOON THURSDAY AND MOVE INTO EASTERN COLORADO AND EXTREME WESTERN KANSAS BY LATE AFTERNOON OR EARLY EVENING. A FEW STORMS WILL LIKELY BE SEVERE. ANOTHER CHANCE OF THUNDERSTORMS WILL EXIST FRIDAY MORNING ALONG THE NEBRASKA-KANSAS BORDER COUNTIES WITH THE MAIN THREAT BEING CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. FS
In the hours before
Special weather statement, Jun 15, 2:17 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT WED JUN 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160400- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 217 PM MDT (317 PM CDT) WED JUN 15 2005 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE TRI-STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM NUMBER 484 UNTIL 10 PM MDT (11 PM CDT) FOR ALL OF EAST CENTRAL COLORADO... NORTHWEST KANSAS...AND EXTREME SOUTHWEST NEBRASKA. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BULLER
Special weather statement, Jun 15, 2:23 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 223 PM MDT WED JUN 15 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160400- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 223 PM MDT (323 PM CDT) WED JUN 15 2005 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE TRI-STATE AREA... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 484 UNTIL 10 PM MDT (11 PM CDT) FOR ALL OF EAST CENTRAL COLORADO...NORTHWEST KANSAS...AND EXTREME SOUTHWEST NEBRASKA. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BULLER
Local storm report, Jun 15, 4:17 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
417 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 9 W SEIBERT 39.30N 103.04W
06/15/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JOHNSONLocal storm report, Jun 15, 4:20 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 5 NW SEIBERT 39.35N 102.93W
06/15/2005 0.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
JOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:07 PM MDT | Tornado Warning | GLD | Cheyenne | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.